Alert archive / Montana / High Wind Watches in 2018
High Wind Watch 13, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind watch at Dec 19, 2018, 2:14 PM MST. It took effect at Dec 20, 2018, 10:00 PM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 19, 2018, 2:14 PM MST (21:14 UTC)
- In effect from
- Dec 20, 2018, 10:00 PM MST
- Expired
- Dec 20, 2018, 3:03 AM MST
- In force
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
362 WWUS75 KTFX 192114 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 214 PM MST Wed Dec 19 2018 MTZ009-048-200600- /O.CAN.KTFX.HW.W.0012.000000T0000Z-181220T0000Z/ /O.NEW.KTFX.HW.A.0013.181221T0500Z-181222T0500Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 214 PM MST Wed Dec 19 2018 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...HIGH WIND WARNING IS CANCELLED... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Thursday evening through Friday evening. The High Wind Warning has been cancelled. * WINDS...Southwest 30 to 40 mph with gusts up to 65 mph. * TIMING...Winds will gradually decrease through Thursday. Then winds strengthen again Thursday night, with the strongest wind gusts early Friday. * IMPACTS...Isolated power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ010-200600- /O.EXP.KTFX.HW.W.0012.000000T0000Z-181219T2100Z/ /O.NEW.KTFX.HW.A.0013.181221T0500Z-181222T0500Z/ Eastern Glacier- Including Cut Bank 214 PM MST Wed Dec 19 2018 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... ...HIGH WIND WARNING HAS EXPIRED... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from Thursday evening through Friday evening. * WINDS...Southwest 30 to 40 mph with gusts up to 60 mph. * TIMING...Winds will gradually decrease through Thursday. Then winds strengthen again Thursday night, with the strongest wind gusts early Friday. * IMPACTS...Isolated power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ MTZ044>046-049>051-192215- /O.EXP.KTFX.HW.W.0012.000000T0000Z-181219T2100Z/ Toole-Liberty-Eastern Pondera-Eastern Teton-Judith Basin-Fergus- Including Shelby, Sunburst, Chester, Whitlash, Brady, Conrad, Fairfield, Dutton, Raynesford, Stanford, Hobson, Lewistown, Winifred, Lewistown Divide, and Grass Range 214 PM MST Wed Dec 19 2018 ...HIGH WIND WARNING HAS EXPIRED... Winds will gradually decrease this evening. $$ http://www.weather.gov/greatfalls
2 follow-up statements
513 WWUS75 KTFX 200012 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 512 PM MST Wed Dec 19 2018 MTZ009-010-048-201100- /O.CON.KTFX.HW.A.0013.181221T0500Z-181222T0500Z/ Northern Rocky Mountain Front-Eastern Glacier- Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Cut Bank, Bynum, Choteau, and Augusta 512 PM MST Wed Dec 19 2018 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY EVENING THROUGH FRIDAY EVENING... * WINDS...West 30 to 40 mph with gusts up to 65 mph. * TIMING...Winds strengthen again Thursday night, with the strongest wind gusts early Friday. * IMPACTS...Isolated power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ http://www.weather.gov/greatfalls
262 WWUS75 KTFX 201003 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 303 AM MST Thu Dec 20 2018 MTZ009-048-202200- /O.UPG.KTFX.HW.A.0013.181221T0500Z-181222T0500Z/ /O.NEW.KTFX.HW.W.0013.181220T2200Z-181221T1800Z/ Northern Rocky Mountain Front-Southern Rocky Mountain Front- Including Logan Pass, Marias Pass, Browning, Heart Butte, Bynum, Choteau, and Augusta 303 AM MST Thu Dec 20 2018 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM MST FRIDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 3 PM this afternoon to 11 AM MST Friday. the High Wind Watch is no longer in effect. * WINDS...Southwest 30 to 40 mph with gusts up to 70 mph. * TIMING...Winds strengthen again this afternoon, with the strongest wind gusts expected overnight tonight through early Friday morning. * IMPACTS...Isolated power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ010-202200- /O.UPG.KTFX.HW.A.0013.181221T0500Z-181222T0500Z/ /O.NEW.KTFX.HW.W.0013.181221T0300Z-181221T1800Z/ Eastern Glacier- Including Cut Bank 303 AM MST Thu Dec 20 2018 ...HIGH WIND WARNING IN EFFECT FROM 8 PM THIS EVENING TO 11 AM MST FRIDAY... The National Weather Service in Great Falls has issued a High Wind Warning, which is in effect from 8 PM this evening to 11 AM MST Friday. the High Wind Watch is no longer in effect. * WINDS...West 30 to 40 mph with gusts up to 65 mph. * TIMING...Winds strengthen again this evening, with the strongest wind gusts expected late tonight through early Friday morning. * IMPACTS...Isolated power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Warning means a hazardous high wind event is expected or occurring. Sustained wind speeds of at least 40 mph, or gusts of 58 mph or more, can lead to property damage. && $$ MTZ012-014-050-202200- /O.NEW.KTFX.HW.A.0014.181221T0900Z-181221T1800Z/ Cascade-Central and Southern Lewis and Clark-Judith Basin- Including Great Falls, Cascade, Belt, Kings Hill Pass, Helena, Lincoln, MacDonald Pass, Rogers Pass, Raynesford, Stanford, and Hobson 303 AM MST Thu Dec 20 2018 ...HIGH WIND WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... The National Weather Service in Great Falls has issued a High Wind Watch, which is in effect from late tonight through Friday morning. * WINDS...Southwest 25 to 35 mph with gusts up to 60 mph. * TIMING...A period of strong winds is possible late tonight through Friday morning with strongest gusts likely Friday morning. * IMPACTS...Isolated power outages are possible. Travel may be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A High Wind Watch means there is the potential for a hazardous high wind event. Sustained winds of at least 40 mph, or gusts of 58 mph or stronger, may occur. Continue to monitor the latest forecasts. && $$ http://www.weather.gov/greatfalls
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind watch went out at Dec 19, 10:47 AM MST, 3 hours 27 minutes earlier.
Area forecast discussion, Dec 19, 10:47 AM MST, 3 hours 27 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 1047 AM MST Wed Dec 19 2018 ...Aviation Update... .SYNOPSIS... Windy conditions continue today across much of the Treasure State, especially areas east of the Continental Divide. Snow showers over western and southwest parts of the state will diminish late this morning while winds gradually diminish late this afternoon and evening. Mostly dry conditions tonight through Thursday will be followed by another round of gusty winds and mountain snow on Friday. && .DISCUSSION... Today through Friday...A fast west to northwesterly flow aloft continues over the region today with moisture gradually decreasing through this afternoon, bringing a diminishing trend to ongoing snow showers over portions of SW MT and areas further north along the continental divide. Strong wind reports have been fairly isolated overnight, but with mid level flow still around 50kts through this morning will leave wind warnings in place for now. A broad upper level ridge builds over the interior western US later today through Thursday with axis shifting east of the region Thursday night as the next potent Pacific trough moves onto the West coast then across the Northern Rockies and MT Friday. Another period of strong winds appears likely for portions of north- central MT with onset along the Rocky Mtn Front likely Thursday night, spreading into adjacent portions of north-central MT on Friday. Period of strongest winds with this event look to occur Friday morning. Another round of snow moves into areas along the Continental Divide Thursday night, spreading into portions of SW MT Friday with the passage of a Pacific cold front. Snow accumulation with this system should be lighter than the current system, though several inches of snow are likely again over areas of the continental divide north of Rogers Pass as well as in the West Yellowstone area. Hoenisch Friday night through Wednesday...The progressive pattern that we have been in for the past week or so looks to continue through the middle of next week. This ongoing pattern of shortwave troughs followed by shortwave ridges will continue to shift the weather regimes from wet and windy weather, to mild and dry weather on and off through next week. From Friday night through Saturday night the region will be under the influence of a fairly flat upper level ridge through Saturday night. This will bring a brief window of drier conditions and closer to seasonal temperatures through overnight Saturday into Sunday. By Sunday morning, the next series of stronger shortwave troughs dig across the area through Wednesday. The initial wave will bring a brief shot of gusty winds over much of Northcentral Montana, especially along the Rocky Mountain Front Sunday into Monday Morning. The second wave in the series will bring some breezy conditions over parts of Northcentral Montana, but is looking more likely to bring widespread precipitation to the area. At this time confidence is low on the timing and type of precipitation given the current model spread. However, confidence is starting to increase regarding precipitation spreading across the forecast area Monday night into Wednesday morning. There also looks to be a decent cool down on the backside of this passing system, where winds shift to North/Northwesterly and temperatures quickly become cold enough to support snow showers overnight Tuesday into Wednesday. && .AVIATION... Updated 1800Z. Strong west-northwest flow aloft over the region will gradually diminish late this afternoon and evening with gusty surface winds, Mtn wave turbulence and low level wind shear continuing to affect many terminals through this afternoon, though conditions should begin to improve later today. && .PRELIMINARY POINT TEMPS/POPS... GTF 47 30 50 33 / 0 0 0 10 CTB 44 29 47 29 / 10 10 0 10 HLN 45 26 44 29 / 10 0 0 10 BZN 42 19 42 25 / 10 0 0 10 WEY 31 12 32 16 / 40 20 10 30 DLN 40 19 41 24 / 10 0 0 20 HVR 48 25 47 31 / 0 0 0 10 LWT 42 24 48 30 / 10 0 0 10 && .TFX WATCHES/WARNINGS/ADVISORIES... High Wind Warning until 5 PM MST this afternoon Broadwater... Cascade...Central and Southern Lewis and Clark...Chouteau... Eastern Glacier...Eastern Pondera...Eastern Teton...Fergus... Jefferson...Judith Basin...Liberty...Meagher...Toole. Winter Weather Advisory until 8 AM MST this morning above 5000 feet for Central and Southern Lewis and Clark...Northern Rocky Mountain Front...Southern Rocky Mountain Front. Winter Weather Advisory until 8 AM MST this morning above 6500 feet for Beaverhead. High Wind Warning until 8 AM MST this morning Blaine...Hill. High Wind Warning until 5 PM MST this afternoon Northern Rocky Mountain Front...Southern Rocky Mountain Front. && http://www.weather.gov/greatfalls
Nearby
High Wind Watches in Montana, 2018Every high wind watch in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.